Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On compactness in functional analysis


Author: Robert G. Bartle
Journal: Trans. Amer. Math. Soc. 79 (1955), 35-57
MSC: Primary 46.2X
DOI: https://doi.org/10.1090/S0002-9947-1955-0073938-2
MathSciNet review: 0073938
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] C. Arzelà, Intorno alla continuità della somma d'infinità di funzioni continue, Rend. dell'Accad. di Bologna (1883-1884) pp. 79-84.
  • [2] -, Sulle funzioni di linee, Mem. dell'Accad. di Bologna Ser. V, vol. 5 (1885) pp. 225-244.
  • [3] G. Ascoli, Sulle curve limiti di una varietà di curve, Mem. Accad. Lincei Ser. III, vol. 18 (1884) pp. 521-586.
  • [4] S. Banach, Théorie des opérations linéaires, Monografje Matematyczne, vol. 1, Warsaw, 1932.
  • [5] D. G. Bourgin, Some properties of Banach spaces, Amer. J. Math. vol. 64 (1942) pp. 597-612. MR 0008116 (4:247c)
  • [6] W. F. Eberlein, Abstract ergodic theorems and weak almost periodic functions, Trans. Amer. Math. Soc. vol. 67 (1949) pp. 217-240. MR 0036455 (12:112a)
  • [7] -, Weak compactness in Banach spaces, I, Proc. Nat. Acad. Sci. U.S.A. vol. 33 (1947) pp. 51-53. MR 0021239 (9:42a)
  • [8] V. Gantmacher, Über schwache totalstetige Operatoren, Rec. Math. (Mat. Sbornik) vol. 7(49) (1940) pp. 301-308. MR 0003471 (2:224h)
  • [9] I. Gelfand, Abstrakte Funktionen und lineare Operatoren, Rec. Math. (Mat. Sbornik) vol. 4(46) (1938) pp. 235-284.
  • [10] H. H. Goldstine, Weakly complete Banach spaces, Duke Math. J. vol. 4 (1938) pp. 125-131. MR 1546039
  • [11] A. Grothendieck, Critères de compacité dans les espaces fonctionnels généraux, Amer. J. Math. vol. 74 (1952) pp. 168-186. MR 0047313 (13:857e)
  • [12] S. Kakutani, A proof of Schauder's theorem, J. Math. Soc. Japan vol. 3 (1951) pp. 228-231. MR 0044019 (13:355e)
  • [13] J. L. Kelley, Convergence in topology, Duke Math. J. vol. 17 (1950) pp. 277-283. MR 0036982 (12:194f)
  • [14] S. Mazur, Über die kleinste konvexe Menge, die eine gegebene kompakte Menge enthält, Studia Mathematica vol. 2 (1930) pp. 7-9.
  • [15] M. Nakamura, Complete continuities of linear operators, Proc. Japan Acad. vol. 27 (1951) pp. 544-547. MR 0049482 (14:183d)
  • [16] R. S. Phillips, On linear transformations, Trans. Amer. Math. Soc. vol. 48 (1940) pp. 516-541. MR 0004094 (2:318c)
  • [17] -, On weakly compact subsets of a Banach space, Amer. J. Math. vol. 65 (1943) pp. 108-136. MR 0007938 (4:218f)
  • [18] J. Schauder, Über lineare, vollstetige Funktionaloperationen, Studia Mathematica vol. 2 (1930) pp. 183-196.
  • [19] G. Sirvint, Schwache Kompaktheit in den Banachschen Räumen, Doklady Akad. Nauk SSSR vol. 28 (1940) pp. 199-202. MR 0003445 (2:221a)
  • [20] -, Weak compactness in Banach spaces, Studia Mathematica vol. 11 (1950) pp. 71-94. MR 0049481 (14:183c)
  • [21] V. Šmulian, Sur les ensembles compacts et faiblement compacts dans l'espace du type $ (B)$, Rec. Math. (Mat. Sbornik) vol. 12(54) (1943) pp. 91-97.
  • [22] M. H. Stone, On the compactification of topological spaces, Annales de la Société Polonaise de Mathématique vol. 21 (1948) pp. 153-160. MR 0026316 (10:137b)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.2X

Retrieve articles in all journals with MSC: 46.2X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1955-0073938-2
Article copyright: © Copyright 1955 American Mathematical Society

American Mathematical Society